Alert archive / South Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 157, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 19, 2012, 12:11 AM CDT for Brookings County, Kingsbury County, South Dakota. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2012, 12:11 AM CDT (05:11 UTC)
- Expired
- Jun 19, 2012, 1:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 2.75 in
- Wind
- 60.0 mph
Counties Brookings County, SD, Kingsbury County, SD
The radar
The Sioux Falls radar (KFSD), 89 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 12:15 AM CDT | HAIL 2.75 | 6 Nne Lake Preston, SD | HAIL IN THIS AREA WAS GOLF BALL TO BASEBALL SIZE. |
| Jun 19, 12:45 AM CDT | HAIL 1 | Volga, SD | |
| Jun 19, 12:45 AM CDT | HAIL 3 | 2 N Volga, SD | |
| Jun 19, 12:50 AM CDT | HAIL 1.25 | 7 N Brookings, SD | |
| Jun 19, 12:55 AM CDT | TSTM WND DMG | Brookings, SD | 1 FOOT DIAMETER TREE KNOCKED DOWN AND SEVERAL SMALL BRANCHES STRIPPED FROM TREE |
| Jun 19, 1:07 AM CDT | HAIL 1.25 | White, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 10:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3093 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
088
WUUS53 KFSD 190511
SVRFSD
SDC011-077-190600-
/O.NEW.KFSD.SV.W.0157.120619T0511Z-120619T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1211 AM CDT TUE JUN 19 2012
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA...
EASTERN KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
* UNTIL 100 AM CDT
* AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE
DESTRUCTIVE HAIL UP TO BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF LAKE PRESTON...
OR 24 MILES SOUTHWEST OF ESTELLINE...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HETLAND AND BADGER AROUND 1220 AM CDT...
ARLINGTON AROUND 1230 AM CDT...
SINAI AROUND 1240 AM CDT...
VOLGA AND BRUCE AROUND 1250 AM CDT...
BROOKINGS...AURORA AND WHITE AROUND 100 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4446 9661 4420 9669 4420 9715 4430 9754
4453 9748
TIME...MOT...LOC 0512Z 281DEG 31KT 4443 9734
WIND...HAIL 60MPH 2.75IN
$$
SCHUMACHER3 follow-up statements
459
WWUS53 KFSD 190522
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1222 AM CDT TUE JUN 19 2012
SDC011-077-190600-
/O.CON.KFSD.SV.W.0157.000000T0000Z-120619T0600Z/
KINGSBURY SD-BROOKINGS SD-
1222 AM CDT TUE JUN 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROOKINGS AND
EASTERN KINGSBURY COUNTIES UNTIL 100 AM CDT...
AT 1221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE
HAIL UP TO BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HETLAND...OR 21 MILES SOUTHWEST OF
ESTELLINE...MOVING EAST AT 35 MPH.
IN ADDITION...AT 1205 AM CDT PING PONG BALL SIZE HAIL WAS REPORTED
IN 4 MILES EAST-NORTHEAST OF DE SMET WITH THIS STORM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ARLINGTON AROUND 1230 AM CDT...
SINAI AROUND 1240 AM CDT...
VOLGA AND BRUCE AROUND 1250 AM CDT...
BROOKINGS...AURORA AND WHITE AROUND 100 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4451 9740 4446 9661 4420 9669 4420 9715
4428 9747
TIME...MOT...LOC 0521Z 281DEG 31KT 4441 9723
WIND...HAIL 60MPH 2.75IN
$$
SCHUMACHER139 WWUS53 KFSD 190542 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1242 AM CDT TUE JUN 19 2012 SDC011-077-190600- /O.CON.KFSD.SV.W.0157.000000T0000Z-120619T0600Z/ KINGSBURY SD-BROOKINGS SD- 1242 AM CDT TUE JUN 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROOKINGS AND NORTHEASTERN KINGSBURY COUNTIES UNTIL 100 AM CDT... AT 1241 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF ARLINGTON...OR 13 MILES NORTHWEST OF BROOKINGS...MOVING EAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BROOKINGS AROUND 1250 AM CDT... AURORA AND WHITE AROUND 1255 AM CDT... A COMBINATION OF LARGE HAIL UP TO BASEBALL SIZE AND WINDS GUSTING TO 60 MPH MAY AFFECT THE BROOKINGS AREA BETWEEN 1245 AM AND 1 AM CDT. THE COMBINATION OF WIND AND HAIL CAN CAUSE SIGNIFICANT DAMAGE INCLUDING BREAKING WINDOWS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4420 9715 4450 9723 4446 9661 4420 9669 TIME...MOT...LOC 0541Z 281DEG 43KT 4437 9694 WIND...HAIL 60MPH 2.75IN $$ SCHUMACHER
186 WWUS53 KFSD 190551 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1251 AM CDT TUE JUN 19 2012 SDC077-190601- /O.CAN.KFSD.SV.W.0157.000000T0000Z-120619T0600Z/ KINGSBURY SD- 1251 AM CDT TUE JUN 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KINGSBURY COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4421 9703 4449 9713 4446 9661 4420 9669 TIME...MOT...LOC 0551Z 281DEG 43KT 4434 9678 $$ SDC011-190600- /O.CON.KFSD.SV.W.0157.000000T0000Z-120619T0600Z/ BROOKINGS SD- 1251 AM CDT TUE JUN 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BROOKINGS COUNTY UNTIL 100 AM CDT... AT 1251 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL LARGER THAN BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROOKINGS...MOVING EAST AT 50 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF BROOKINGS COUNTY...INCLUDING THE FOLLOWING LOCATIONS AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4421 9703 4449 9713 4446 9661 4420 9669 TIME...MOT...LOC 0551Z 281DEG 43KT 4434 9678 WIND...HAIL 60MPH 3.00IN $$ SCHUMACHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:25 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 18, 7:25 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 725 PM CDT MON JUN 18 2012 .DISCUSSION... HAVE UPDATED THE FORECAST TO SPEED UP TIMING OF THUNDERSTORM POTENTIAL. BATCH OF ALTOCUMULUS BEGINNING TO SPREAD ACROSS WESTERN NEBRASKA INTO SOUTHWESTERN SOUTH DAKOTA IN RESPONSE TO SUBTLE UPPER WAVE MOVING ACROSS THE AREA. AS LOW LEVEL JET INCREASES THIS EVENING...MOISTURE TRANSPORT IS EXPECTED TO RAPIDLY INCREASE INITIATING ELEVATED STORMS. LAPSE RATES ARE DRY ADIABATIC FROM 700-550 MB CREATING THE POTENTIAL FOR LARGE HAIL. THIS IS COVERED WELL IN THE HWO...WILL JUST MOVE TIMING UP SLIGHTLY. LOWS LOOK REASONABLE GIVEN STRONG LOW LEVEL JET DEVELOPING AS WARM FRONT LIFTS BACK TO THE NORTH ACROSS THE AREA. && .AVIATION.../FOR THE 00Z TAF ISSUANCE/ THE MAIN CONCERN FOR AVIATION THE NEXT 24 H WILL BE CONVECTION OVERNIGHT AND WINDS LATER TONIGHT AND TUESDAY. IN GENERAL...VFR CONDITIONS ARE EXPECTED ACROSS THE AREA THROUGH 00Z WED. HOWEVER...THERE WILL BE PERIODS OF MVFR AND EVEN BRIEFLY IFR CONDITIONS IN STRONGER THUNDERSTORMS OVERNIGHT. FOR TAF SITES...KHON IS WHERE THE BEST CHANCE FOR STORMS LOOKS TO BE FROM 04Z TO 07Z. BUT THE CHANCE WILL EXIST NORTH OF I-90...ESPECIALLY TOWARD HWY 14 FROM KHON TO KMML. TOWARD I-90...THERE IS A SLIGHT CHANCE OF A STORM BUT THE PROBABILITY IS TOO LOW TO INCLUDE IN THE KFSD TAF AT THIS TIME. AS FOR WINDS...THE LOW LEVEL JET WILL REALLY INCREASE OVERNIGHT. AT KFSD AND KSUX...THE WARM FRONT IS WILL MOVE THROUGH AROUND 00Z AND 06Z RESPECTIVELY. BUT EVEN AFTER FROPA...WITH WINDS ALOFT FROM 40 KTS NEAR KFSD TO 50 KTS AT KSUX...LLWS WILL EXIST FOR A TIME LATE TONIGHT INTO EARLY TUESDAY MORNING. AS IT MIXES OUT EARLY TOMORROW WINDS WILL GO S AND GRADUALLY SSW WITH GUSTS TO 30 KTS. THE COLD FRONT WILL GO THROUGH KHON EARLY IN THE AFTERNOON AND APPROACHING KFSD BY 00Z. WHILE THERE IS AGAIN A LOW CHANCE OF THUNDERSTORMS IN THE LATE AFTERNOON...THE BETTER CHANCE WILL BE AFTER 00Z SO THEY ARE NOT INCLUDED IN TAFS AT THIS TIME./SCHUMACHER && .PREV DISCUSSION.../ISSUED AT 350 PM CDT/ WARM FRONTAL BOUNDARY REMAINS VIRTUALLY STATIONARY ACROSS OUR SOUTHEAST...FROM NEAR VERMILLION SOUTH DAKOTA TO NEAR ESTHERVILLE IOWA. VERY WARM MID LEVEL TEMPERATURES ARE KEEPING THE BOUNDARY LAYER WELL CAPPED...AND ASIDE FROM SOME SCATTERED CUMULUS CLOUDS THIS EVENING...DO NOT EXPECT ACTIVE WEATHER NEAR THIS BOUNDARY. LATE THIS EVENING...THE LOWER LEVEL JET IS EXPECTED TO BEGIN INCREASING ACROSS THE EASTERN TWO THIRDS OF THE FORECAST AREA WHILE THE WARM FRONT LIFTS NORTHWARD AND A MID LEVEL WAVE EJECTS FROM THE ROCKIES INTO THE HIGH PLAINS. ISOLATED THUNDERSTORMS ARE POSSIBLE INTO OUR FAR WESTERN COUNTIES LATE THIS EVENING AND COULD SPREAD NORTHEASTWARD AND INCREASE AFTER MIDNIGHT. NAM FORECAST SOUNDINGS PAINT MUCAPE AROUND 2000 J/KG INTO THE EARLY MORNING WHILE EFFECTIVE SHEAR INCREASES TO AROUND 40 TO 60 KT ACROSS OUR FAR WEST. THE BEST POTENTIAL FOR THUNDERSTORMS WILL BE INTO THE HIGHWAY 14 CORRIDOR WITH LESSER CHANCES AS FAR SOUTH AS INTERSTATE 90. ACTIVITY SHOULD DIMINISH AND MOVE OUT OF THE AREA AROUND DAYBREAK TUESDAY. LOWS TONIGHT WILL BE QUITE MILD WITH MOST LOCATIONS IN THE 70S. DIFFICULT FORECAST FOR TUESDAY WITH THE MAIN QUESTION BEING THE TIMING OF THE FRONT DROPPING SOUTHEASTWARD AS A COLD FRONT. AHEAD OF THE FRONT...TEMPERATURES WILL BE QUITE HOT AS WINDS TURN SOUTHWARD AND BECOME WINDY. MODELS ARE STILL SOMEWHAT UNCERTAIN ABOUT THE TIMING OF THE FRONT...WHICH COULD SPELL THE DIFFERENCE BETWEEN HIGHS IN THE 80S OR CLOSE TO THE CENTURY MARK. IT LOOKS LIKE OUR FAR WEST WILL SEE A PASSAGE AROUND MID DAY WITH TEMPERATURES ON THE COOLER SIDE. WENT AHEAD A BUMPED UP HIGHS INTO THE MID TO UPPER 90S ACROSS OUR SOUTHEAST WHERE SKIES ARE MORE LIKELY TO REMAIN MOSTLY SUNNY WITH SOUTHERLY WINDS THROUGH THE DAY. ISOLATED STORMS WILL BE POSSIBLE ALONG THE FRONT LATE IN THE AFTERNOON WHICH WOULD POSE ANOTHER SEVERE THREAT IF ANYTHING MANAGES TO GET GOING. BUT AGAIN...THE TIMING AND LOCATION OF THE FRONT MAKE THINGS DIFFICULT TO PINPOINT AT THIS TIME. / THE COLD FRONT WILL CONTINUE TO MOVE ACROSS THE CWA TUESDAY EVENING INTO THE OVERNIGHT HOURS. STILL TIMING DIFFERENCES...WITH THE ECMWF SLOWER THAN THE NAM...GFS AND SREF SOLUTIONS. CONVECTION CHANCES ALSO UNCERTAIN OUT AHEAD OF THE FRONT. CONVERGENCE ALONG THE FRONT COMBINED WITH CONTINUED HEATING AND THE APPROACH OF THE UPPER LEVEL TROUGH...MAY BE ENOUGH TO BREAK THE CAP. MLCAPE EXPECTED TO BE AROUND 2500 J/KG OUT AHEAD OF THE FRONT. DEEP LAYER SHEAR EXPECTED TO BE AROUND 30 KTS AHEAD OF IT AS WELL...WHICH WHILE NOT EXTREME...SHOULD BE ENOUGH TO ALLOW FOR SOME STORM ORGANIZATION. THIS COMBINED WITH THE HIGH INSTABILITY...WILL LEAD TO A SEVERE THREAT INTO THE EVENING HOURS IF STORMS FORM. BUT A STRONG AND RELATIVELY DEEP CAP AHEAD OF THE FRONT MAY NOT ALLOW STORMS TO FORM...SO WILL HAVE TO WATCH FUTURE TRENDS. WITH TIMING DIFFERENCES IN THE FRONT...THE LOCATION OF THIS POSSIBLE CONVECTION IS EVEN UNCERTAIN...WITH A CHANCE PROBABLY ANYWHERE FROM THE JAMES RIVER EASTWARD. LOOKS MORE CERTAIN THAT SHOWERS AND STORMS FORM IN THE POST FRONTAL ENVIRONMENT INTO THE OVERNIGHT HOURS AS UPPER LEVEL FORCING INCREASES. THESE STORMS SHOULD NOT BE SEVERE...BUT WITH STORM MOTION PARALLEL TO THE FRONT COULD SEE SOME HEAVY RAIN. AGAIN LOCATION OF THE HEAVIEST RAIN STILL UNCERTAIN AND DEPENDENT ON WHERE 850MB FRONT SETS UP. WEDNESDAY WILL LIKELY SEE SHOWERS AND STORMS LINGERING IN THE EAST...WITH CLEARING FROM WEST TO EAST THROUGH THE DAY. THE STORMS MAY LINGER IN OUR FAR EAST INTO THE EARLY AFTERNOON HOURS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HIGHS WEDNESDAY WILL GENERALLY BE IN THE 70S TO AROUND 80. HIGH PRESSURE BUILDS OVERHEAD WEDNESDAY NIGHT INTO THURSDAY MORNING...ALLOWING LOWS TO DROP INTO THE 50S OVER MUCH OF THE AREA. THURSDAY LOOKS DRY AND WARMER AS THE RIDGE BUILDS BACK IN...WITH HIGHS MAINLY IN THE LOWER 80S. ON FRIDAY THE WARM FRONT BEGINS TO LIFT BACK NORTH AS A SHORTWAVE PUSHES EAST OVER THE RIDGE. MUCH OF FRIDAY WILL REMAIN DRY...ALTHOUGH WILL BE EVEN WARMER...HIGHS IN THE 80S...WITH READINGS AROUND 90 WEST OF THE JAMES RIVER. OUR NEXT ACTIVE WEATHER LOOKS TO OCCUR FRIDAY EVENING INTO THE OVERNIGHT HOURS. AS THE LOW LEVEL JET KICKS IN...WE WILL SEE ANOTHER ROUND OF IMPRESSIVE LOW LEVEL THETAE ADVECTION UP OVER THE WARM FRONT. THUS EXPECTING ELEVATED SHOWERS AND THUNDERSTORMS TO FORM NORTH OF THE FRONT FRIDAY EVENING AND CONTINUE INTO THE OVERNIGHT HOURS. THE CHANCE FOR THESE STORMS EXISTS OVER THE WHOLE CWA...ALTHOUGH THE GREATEST THREAT CURRENTLY LOOKS TO BE FROM STORM LAKE..TO SIOUX FALLS...TO CHAMBERLAIN...AND POINTS NORTH AND EAST. WITH DECENT ELEVATED CAPE AND SHEAR AGAIN EXPECTED...THESE STORMS MAY POSE A SEVERE HAIL THREAT. WINDS LIKELY TURN NORTHEASTERLY BEHIND THIS WAVE AS THE BOUNDARY PUSHES BACK SOUTH. SATURDAYS TEMPERATURES DEPENDENT ON HOW QUICK THIS BOUNDARY PUSHES ACROSS...SO STAYED WITH MODEL CONSENSUS VALUES FOR NOW. RIDGE BEGINS TO BUILD BACK IN SUNDAY INTO MONDAY. BOTH DAYS LOOK DRY FOR NOW WITH TEMPERATURES WARMING BACK TO ABOVE NORMAL LEVELS...GENERALLY 80S...WITH 90S POSSIBLE WEST OF THE JAMES BY MONDAY. /CHENARD && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 18, 9:33 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 933 PM CDT MON JUN 18 2012 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-191200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 933 PM CDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO THE MIDDLE JAMES RIVER VALLEY AFTER 10 PM...THEN SPREAD EAST ACROSS AREAS GENERALLY NORTH OF INTERSTATE 90 DURING THE LATE NIGHT HOURS. ISOLATED SEVERE STORMS PRODUCING HAIL TO THE SIZE OF HALF DOLLARS WILL BE POSSIBLE THROUGH 4 AM NORTH OF A LINE FROM PLATTE SOUTH DAKOTA TO MARSHALL MINNESOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SMALL CHANCE OF THUNDERSTORMS DEVELOPING ALONG A COLD FRONT EAST OF A LINE FROM DE SMET TO TYNDALL SOUTH DAKOTA LATE TUESDAY AFTERNOON. IF STORMS ARE ABLE TO DEVELOP...WHICH IS UNCERTAIN AT THIS TIME...THESE STORMS COULD BECOME SEVERE. THUNDERSTORMS WILL BECOME MORE LIKELY TUESDAY NIGHT ACROSS THE FORECAST AREA. HOWEVER THE THREAT OF SEVERE STORMS WILL DECREASE IN THE EARLY MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 10 PM NORTH OF A LINE FROM PLATTE SOUTH DAKOTA TO MARSHALL MINNESOTA. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:23 PM CDT | Severe Thunderstorm Warning | FSD | Beadle, Kingsbury | 37 min |
| Jun 18, 11:48 PM CDT | Severe Thunderstorm Warning | FSD | Kingsbury | 27 min |
| Jun 19, 12:49 AM CDT | Severe Thunderstorm Warning | FSD | Brookings, Moody | 41 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.